Hail, Bent
- When
- April 24, 7:58 AM MST to 8:03 AM MST
- Where
- Bent County, Hasty
- Measured
- 0.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 38.120, -102.970
A few severe thunderstorms ahead of a major winter-like storm generated marginal severe hail over Bent and Prowers Counties.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PUB wrote it up.
A few severe thunderstorms ahead of a major winter-like storm generated marginal severe hail over Bent and Prowers Counties.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before the first event at Apr 24, 3:32 AM MST, 4 hours 26 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PUEBLO CO 432 AM MDT TUE APR 24 2007 .SHORT TERM... (TODAY AND TONIGHT) ...ANOTHER WINTRY BLAST TODAY... CURRENTLY...THE UPPER LOW WAS LOCATED OVER THE 4 CORNERS EARLY THIS MORNING...PRODUCING SNOW OVER THE MTS AND INTERMITTENT REPORTS OF RAIN FOR THE LOWER ELEVATIONS. LTG CHARTS INDICATED A FEW CG STRIKES OVER THE E PLAINS...AND SFC OBS HAVE BEEN REPORTING GUSTY WINDS AND DEWPOINTS RIGHT AROUND 40 F ALONG THE I25 CORRIDOR EAST TO KLHX...MID 50S ALONG THE CO/KS BORDER. SPOTTER IN NORTHERN EL PASO COUNTY THIS MORNING REPORTED MODERATE SNOW AND REDUCED VISIBILITIES...BUT SO FAR NOTHING WAS STICKING. TODAY...NAM MODEL IS A BIT MORE HEAVY HANDED WITH THE QPF ASSOCIATED WITH THIS SYSTEM...BUT BOTH NAM AND GFS MODELS ARE VERY CLOSE IN MOVEMENT AND PLACEMENT. MODELS TRACK THE UPPER LOW ACROSS SOUTHERN CO TODAY...WITH IT REACHING THE SE CORNER THIS EVENING. LAPSE RATES DROP OFF THIS MORNING SO THE INTERMITTENT LTG STRIKES SHOULD TAPER OFF AND PCPN IS EXPECTED TO BE MORE STRATIFORM. A TIGHT PRESSURE GRADIENT AND WRAPAROUND IS EXPECTED TO CONTINUE GUSTY WINDS AND SNOW FOR THE CENT AND SW MTS TODAY...THEN PICK UP IN INTENSITY FOR THE E MTS AND PLAINS THIS AFTN. EVEN TAKING THE LESSER QPF AMOUNTS OF THE GFS...ADVISORY CRITERIA WAS BEING MET FOR THE HIGHER ELEVATIONS OF THE WETS AND SANGRES SO DECIDED TO GO WITH A SNOW ADVISORY THERE AS WELL...STARTING AT 18Z. ACCUMULATIONS OF 6 TO 10 INCHES POSSIBLE THERE OVER AN 18 HR PERIOD. ONGOING HIGHLIGHTS ELSEWHERE LOOKED GOOD AND WILL ALLOW TO CONTINUE...THOUGH WINTER STORM WARNING FOR TELLER AND N EL PASO WAS CUT TO END AT 12Z WED MORNING. GUSTY NORTHERLY WINDS TODAY...AND TONIGHT...ACROSS TELLER AND EL PASO COUNTIES WILL CREATE GREATLY REDUCED VISIBILITIES. FORECAST SOUNDINGS INDICATE THAT FREEZING LEVEL AROUND 7500 FEET THIS MORNING WILL DROP TO AROUND 7000 FEET BY THIS AFTERNOON. TONIGHT...THE UPPER LOW MOVES EAST INTO SOUTH CENTRAL KS...WITH PCPN ACROSS THE CWA STARTING TO TAPER OFF OVER THE WEST. THIS MODEL SOLUTION IS MOVING THE LOW A BIT SLOWER THAN PREVIOUS THINKING...BUT HARDEST HIT AREAS FOR PCPN LOOK TO BE THE E PLAINS LATE. KEPT THE HIGHLIGHTS GOING THROUGH THE NIGHT...BUT THIS WILL HAVE TO BE REVISITED DEPENDING ON SPEED OF THE SYSTEM. MOORE .LONG TERM... (WEDNESDAY THROUGH NEXT MONDAY) MAIN CHANGE TO THE GRIDS WAS TO END WINTER WEATHER HIGHLIGHTS OVER THE PALMER DIVIDE AND TELLER COUNTY A LITTLE SOONER WEDNESDAY MORNING. WHILE UPPER LOW WILL BE FAIRLY CLOSE BY OVER SOUTHERN KANSAS AT 12Z WED...APPEARS HEAVIER PRECIP WILL BE SHIFTING EASTWARD OUT OF THE AREA BETWEEN 12Z AND 18Z...THEN ENDING ALL TOGETHER IN THE AFTERNOON. ONCE STRONG DYNAMIC LIFT ENDS...SUSPECT ANY LINGERING PRECIP WILL CHANGE BACK TO RAIN ON THE PLAINS BEFORE ENDING...WITH SNOW LEVEL RISING TO ABOVE 6500 FEET BY 18Z. SUPPOSE A FEW USUALLY COLD SPOTS OVER THE FAR SOUTHEAST PLAINS COULD FLIRT WITH FREEZING TEMPS AS SKIES CLEAR WED NIGHT...THOUGH AIR MASS NEVER DRIES OUT ENOUGH TO ALLOW READINGS TO REALLY PLUMMET. NEXT WAVE DIVES TOWARD THE STATE ON THU...WITH LATEST MODEL RUNS LOOKING A LITTLE SHARPER WITH THIS FEATURE THAN PAST COUPLE DAYS. SURFACE WINDS SLOW TO SWING AROUND TO THE SOUTHEAST AHEAD OF THIS WAVE...WITH MODEST LOW LEVEL MOISTURE RETURN AND WEAK INSTABILITY LIMITING SEVERE THREAT. WILL RUN WITH A BROAD BRUSH OF LOW POPS FROM THU AFTERNOON THROUGH FRI MORNING...BEST CHANCES LOOK TO BE THURSDAY EVENING. COLD ADVECTION BEHIND THE DEPARTING SYSTEM ON FRIDAY WILL KEEP MAX TEMPS COOL...THUS DROPPED MAX TEMP GRID SEVERAL DEGREES FROM PREVIOUS FORECAST. WARM-UP STILL LOOKS ON TRACK FROM SATURDAY ONWARD AS UPPER RIDGE BUILDS OVER THE SOUTHERN ROCKIES. --PETERSEN && .PUB WATCHES/WARNINGS/ADVISORIES... WINTER STORM WARNING UNTIL 6 AM MDT WEDNESDAY FOR COZ081-082-084. SNOW ADVISORY FROM NOON TODAY TO 6 AM MDT WEDNESDAY FOR COZ073- 075-080. SNOW ADVISORY UNTIL 6 PM MDT THIS AFTERNOON FOR COZ058-060-066- 068. && 27/10
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PUEBLO CO 704 AM MDT TUE APR 24 2007 COZ058>089-093>099-251315- WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- CENTRAL CHAFFEE COUNTY BELOW 9000 FT- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT- SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- SOUTHERN SAN LUIS VALLEY- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FEET- WET MOUNTAINS BETWEEN 6300 AND 10000 FT- WET MOUNTAINS ABOVE 10000 FT- TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY- EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY- 704 AM MDT TUE APR 24 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO. .DAY ONE...TODAY AND TONIGHT HEAVY WET SNOW IS EXPECTED WILL CONTINUE ACROSS NORTHERN EL PASO COUNTY AND TELLER COUNTY TODAY AND TONIGHT...ALONG WITH WINDS OF 20 TO 40 MPH GUSTING TO 60 MPH AT TIMES. SNOWFALL AMOUNTS OF 10 TO 20 INCHES ARE FORECAST FOR TELLER COUNTY...AND 9 TO 14 INCHES FOR NORTHERN EL PASO COUNTY THROUGH TONIGHT. POOR VISIBILITIES AND BRIEF WHITEOUT CONDITIONS ARE LIKELY ACROSS PORTIONS OF TELLER AND NORTHERN EL PASO COUNTIES THROUGH TONIGHT. OVER THE REMAINDER OF THE PLAINS...IT WILL BECOME VERY WINDY WITH NORTH TO NORTHWEST WINDS OF 20 TO 40 MPH WITH HIGHER GUSTS POSSIBLE. PERIODS OF RAIN WILL OCCUR...AS WELL AS ISOLATED MORNING THUNDERSTORMS. SNOW WILL FALL OVER THE MOUNTAINS TODAY...WITH ACCUMULATIONS GENERALLY IN THE 4 TO 10 INCH RANGE. LOCALLY HIGHER AMOUNTS UP TO 15 INCHES WILL BE POSSIBLE...ESPECIALLY ACROSS THE WET MOUNTAINS. MOST OF THE SNOW IN THE INTERIOR MOUNTAINS WILL FALL ABOVE 7500 FEET. NORTH FACING SLOPES SHOULD SEE THE HIGHEST AMOUNTS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY RAIN AND SNOW WILL END OVER MOST AREAS WEDNESDAY MORNING...WITH A FEW LINGERING SHOWERS OVER THE FAR EASTERN PLAINS WEDNESDAY AFTERNOON. ANOTHER WEATHER DISTURBANCE WILL BRING THE THREAT OF THUNDERSTORMS TO MUCH OF THE AREA LATE THURSDAY AFTERNOON AND EVENING...WITH THE BEST CHANCE FOR STORMS OVER THE EASTERN PLAINS. .SPOTTER INFORMATION STATEMENT... WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE LIKELY TODAY AND TONIGHT ACROSS NORTHERN EL PASO COUNTY...AND ALL OF THE MOUNTAINS GENERALLY ABOVE 7500 FEET.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
651 AM MDT TUE APR 24 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0608 AM SNOW 4 NNE FLORISSANT 39.00N 105.27W
04/24/2007 M2.0 INCH TELLER CO TRAINED SPOTTER
0613 AM SNOW ROSITA 38.10N 105.33W
04/24/2007 M8.0 INCH CUSTER CO TRAINED SPOTTER
0618 AM SNOW SARGENTS 38.40N 106.42W
04/24/2007 M6.5 INCH SAGUACHE CO TRAINED SPOTTER
0649 AM SNOW 12 E WESTCLIFFE 38.13N 105.24W
04/24/2007 M11.0 INCH CUSTER CO TRAINED SPOTTER
&&
MNPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
752 AM MDT TUE APR 24 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0710 AM SNOW 5 WSW NATHROP 38.73N 106.08W
04/24/2007 M4.5 INCH CHAFFEE CO TRAINED SPOTTER
0714 AM SNOW CRESTONE 37.99N 105.70W
04/24/2007 M3.0 INCH SAGUACHE CO TRAINED SPOTTER
0724 AM SNOW ROSITA 38.10N 105.33W
04/24/2007 M10.0 INCH CUSTER CO TRAINED SPOTTER
0725 AM SNOW 2 SE CRESTONE 37.97N 105.67W
04/24/2007 M4.9 INCH SAGUACHE CO CO-OP OBSERVER
0727 AM SNOW 5 ENE FORT GARLAND 37.46N 105.35W
04/24/2007 M5.5 INCH COSTILLA CO TRAINED SPOTTER
0740 AM SNOW MAYSVILLE 38.54N 106.22W
04/24/2007 M6.1 INCH CHAFFEE CO TRAINED SPOTTER
&&
MNPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
842 AM MDT TUE APR 24 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0756 AM SNOW 5 SE GREENLAND 39.10N 104.76W
04/24/2007 M4.5 INCH EL PASO CO TRAINED SPOTTER
0824 AM SNOW 7 S VILLA GROVE 38.15N 105.95W
04/24/2007 M6.0 INCH SAGUACHE CO TRAINED SPOTTER
0824 AM SNOW ROSITA 38.10N 105.33W
04/24/2007 M13.0 INCH CUSTER CO TRAINED SPOTTER
0825 AM SNOW 2 SE CRESTONE 37.97N 105.67W
04/24/2007 M6.5 INCH SAGUACHE CO CO-OP OBSERVER
0826 AM SNOW 12 E WESTCLIFFE 38.13N 105.24W
04/24/2007 M12.0 INCH CUSTER CO TRAINED SPOTTER
0828 AM SNOW 4 NNE FLORISSANT 39.00N 105.27W
04/24/2007 M5.0 INCH TELLER CO TRAINED SPOTTER
0836 AM SNOW 5 S CRESTONE 37.92N 105.70W
04/24/2007 M5.0 INCH SAGUACHE CO TRAINED SPOTTER
&&
MNThe Pueblo radar (KPUX), 112 km away, was scanning. The volume nearest the first event began at 14:56 UTC.
2 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Colorado in 2007Every state in 2007This day in weather historyWarnings in Colorado, April 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 27076, 27077.